Skip to content

Research at St Andrews

Distance sets, orthogonal projections, and passing to weak tangents

Research output: Contribution to journalArticlepeer-review

Author(s)

School/Research organisations

Abstract

We consider the Assouad dimension analogues of two important problems in geometric measure theory. These problems are tied together by the common theme of ‘passing to weak tangents’. First, we solve the analogue of Falconer’s distance set problem for Assouad dimension in the plane: if a planar set has Assouad dimension greater than 1, then its distance set has Assouad dimension 1. We also obtain partial results in higher dimensions. Second, we consider how Assouad dimension behaves under orthogonal projection. We extend the planar projection theorem of Fraser and Orponen to higher dimensions, provide estimates on the (Hausdorff) dimension of the exceptional set of projections, and provide a recipe for obtaining results about restricted families of projections. We provide several illustrative examples throughout.
Close

Details

Original languageEnglish
Pages (from-to)851–875
Number of pages25
JournalIsrael Journal of Mathematics
Volume226
Issue number2
Early online date8 Jun 2018
DOIs
Publication statusPublished - Jun 2018

    Research areas

  • Assouad dimension, Weak tangent, Distance set, Orthogonal projection, Exceptional set, Restricted families

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. On Hölder solutions to the spiral winding problem

    Fraser, J., 7 May 2021, In: Nonlinearity. 34, 5, p. 3251–3270 20 p.

    Research output: Contribution to journalArticlepeer-review

  2. Assouad dimension influences the box and packing dimensions of orthogonal projections

    Falconer, K. J., Fraser, J. & Shmerkin, P., 3 May 2021, (E-pub ahead of print) In: Journal of Fractal Geometry.

    Research output: Contribution to journalArticlepeer-review

  3. Projection theorems for intermediate dimensions

    Burrell, S. A., Falconer, K. J. & Fraser, J. M., 1 May 2021, In: Journal of Fractal Geometry. 8, 2, p. 95-116 22 p.

    Research output: Contribution to journalArticlepeer-review

  4. On Hölder maps and prime gaps

    Chen, H. & Fraser, J., 15 Apr 2021, (Accepted/In press) In: Real Analysis Exchange.

    Research output: Contribution to journalArticlepeer-review

  5. The box dimensions of exceptional self-affine sets in ℝ3

    Fraser, J. & Jurga, N. A., 26 Mar 2021, (Accepted/In press) In: Advances in Mathematics.

    Research output: Contribution to journalArticlepeer-review

Related by journal

  1. Integrals of groups

    Araújo, J., Cameron, P. J., Casolo, C. & Matucci, F., Oct 2019, In: Israel Journal of Mathematics. 234, 1, p. 149-178

    Research output: Contribution to journalArticlepeer-review

  2. The pressure function for infinite equilibrium measures

    Bruin, H., Terhesiu, D. & Todd, M., Aug 2019, In: Israel Journal of Mathematics. 232, 2, p. 775-826 52 p.

    Research output: Contribution to journalArticlepeer-review

  3. Enumerative geometry of elliptic curves on toric surfaces

    Len, Y. & Ranganathan, D., Jun 2018, In: Israel Journal of Mathematics. 226, p. 351–385

    Research output: Contribution to journalArticlepeer-review

  4. Some isomorphism results for Thompson-like groups Vn(G) 

    Bleak, C., Donoven, C. & Jonusas, J., 8 Nov 2017, In: Israel Journal of Mathematics. 222, 1, p. 1-19 19 p.

    Research output: Contribution to journalArticlepeer-review

ID: 250641852

Top